Marine Hail, Pt Austin to Hbr Beach Mi
- When
- May 25, 5:50 PM EST
- Where
- Pt Austin to Hbr Beach Mi marine zone, Harbor Beach
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
3 marine hail, 2 marine thunderstorm wind, as filed by the National Weather Service.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at May 25, 2:31 PM EST, 3 hours 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 331 PM EDT THU MAY 25 2006 .SHORT TERM...TONIGHT AND FRIDAY 12Z RAOBS/WATER VAPOR LOOP SHOW AN UPPER LOW OVER WISCONSIN...WITH A SHORTWAVE SWINGING AROUND IT THROUGH ILLINOIS. SURFACE ANALYSIS SHOWS LOW OVER WISCONSIN...WITH A WARM FRONT EXTENDING INTO CENTRAL LOWER AND A COLD FRONT DOWN ACROSS ILLINOIS. REGIONAL RADARS SHOW A COUPLE AREAS OF CONVECTION DEVELOPING...ACROSS INDIANA/OHIO AND FARTHER NORTH ACROSS LOWER MICHIGAN. MORNING STRATUS HAS MIXED OUT ACROSS MUCH OF THE CWA...WITH TEMPERATURES CLIMBING INTO THE MID/UPPER 70S AND DEWPOINTS HOLDING IN THE LOW 60S. THIS HAS LED TO MIXED LAYER CAPES OF OVER 1500J/KG ACROSS MUCH OF THE CWA...WITH RAPIDLY DECREASING CIN. SPECIAL 18Z DTX SOUNDING SHOWS A DECENT LOW-LEVEL CAP IN PLACE...WITH A SURFACE TEMP OF 82 OR SO NEEDED TO GET AROUND IT. AREAS ACROSS THE THUMB HAVE RECEIVED THE MOST INSOLATION TODAY WITH UP TO CFS 81F...AND WITH EXTRA PUSH ALONG THE WARM FRONT STORMS HAVE ALREADY DEVELOPED. EXPECT THIS DEVELOPMENT TO CONTINUE...INITIALLY ALONG THE WARM FRONT IN THE NORTH AND EVENTUALLY ALONG THE COLD FRONT MOVING IN FROM THE WEST. THEREFORE WILL STICK WITH NUMEROUS TSRA THROUGH MID EVENING... THEN WITH SHOWERS CONTINUING OVERNIGHT BUT THUNDER POTENTIAL DIMINISHING BEHIND THE COLD FRONT. WHILE THE BEST DEEP LAYER SHEAR WILL BE SOUTH OF THE CWA WITH THE THE CORE OF THE MID-LEVEL JET PASSING THROUGH THE OHIO VALLEY... THERE IS PRETTY GOOD LOW-LEVEL SHEAR/HELICITY WITH A BACKED SOUTHEASTERLY SURFACE FLOW ACROSS PORTIONS OF THE CWA. THEREFORE THERE IS A TORNADO POTENTIAL IN ADDITION TO WIND/HAIL WITH STORMS THAT DEVELOP. && .LONG TERM...FRIDAY NIGHT THROUGH THURSDAY SUMMER LIKE CONDITIONS STILL ON TAP FOR THE LABOR DAY WEEKEND WITH GFS/NAM/ECMWF ALL IN GENERAL AGREEMENT WITH POSITION AND STRENGTH OF BUILDING RIDGE OVER THE EASTERN U.S. AND GREAT LAKES REGION. AT THIS TIME WILL REMOVE MENTION OF LINGERING SHOWERS FRIDAY EVENING AS STABILIZING NORTH FLOW...SUBSIDENCE AND DRYING MID LEVELS PLUNGING THROUGH THE CWA BY 00Z SATURDAY. RIDGE AXIS TO RAPIDLY AMPLIFY SATURDAY AND SUNDAY AS STRONG TROF DIGS INTO THE PACIFIC NORTHWEST. THIS WILL RESULT IN 850 MB TEMPS WARMING TO 18C BY SUNDAY AND SOUTHERN EDGE OF THE WESTERLIES WORKING NORTH OF LAKE SUPERIOR. AS A RESULT ANTICIPATE MCS DEVELOPMENT AND CONVECTION TO REMAIN NORTH AND WEST OF THE REGION AS WELL. STILL ANTICIPATE DRY CONDTIONS THROUGH MONDAY WITH TEMPS IN THE MID 80S THROUGH MONDAY AS WELL. COULD SEE SOME ISOLATED CONVECTION ON MONDAY AFTERNOON AS MODELS DIMINISH STRENGTH OF MID LEVEL CAP...BUT BELIEVE MODELS ARE UNDER DONE. STRENGTH OF CAP WILL DEPEND SOMEWHAT ON POSITION OF TRAPPED/CLOSED LOW ALONG THE EASTERN SEABOARD. IF LOW REMAINS NEAR THE COAST OR INLAND...THEN SIGNIFICANT LATENT HEAT RELEASE UNDERNEATH THE RIDGE WILL RESULT IN STRENGTHENING THE RIDGE EVEN MORE. IF THIS SOLUTION VERIFIES...THEN TEMPS COULD EASILY CLIMB INTO THE UPPER 80S AND PRECIPITATION HOLDING OFF UNTIL TUESDAY AND WEDNESDAY. AT THIS TIME THOUGH MODELS INDICATE RIDGE FLATTENING OUT ON TUESDAY AND WEDNESDAY AS COLD FRONT APPROACHES THE NORTHERN GREAT LAKES. FRONT ALSO BECOMING MORE PARALLEL TO MID LEVEL FLOW AND AS A RESULT WILL BE SLOW TO MOVE THROUGH THE CENTRAL GREAT LAKES. SO WILL LINGER PRECIP INTO THURSDAY MORNING. SLOW MOVING CONVECTION WITH PRECIPITABLE WATER APPROACHING TWO INCHES...WILL ALSO CREATE A HEAVY RAIN POTENTIAL TUESDAY AND WEDNESDAY. && AVIATION...ISSUED 132 PM EDT THU MAY 25 2006 SURFACE LOW OVER WISCONSIN WILL TRACK ACROSS LOWER MICHIGAN OVERNIGHT. MVFR STRATUS AHEAD OF IT HAS QUICKLY BEGUN TO MIX OUT ACROSS SOUTHEAST MICHIGAN...LEAVING VFR CLOUDS GENERALLY 6-10KFT AHEAD OF THE COLD FRONT. REGIONAL RADARS SHOW STRONGER CONVECTION DEVELOPING ACROSS WESTERN LOWER ALONG THE WARM FRONT...WHICH LOOKS TO HAVE QUICKLY JUMPED NORTHWARD WITH BETTER INSOLATION AS CLOUDS MIX OUT. THIS ACTIVITY LOOKS TO CONTINUE TO DEVELOP SOUTHEASTWARD ALONG THE FRONT...BUT SHOULD REMAIN NORTH OF MBS GIVEN CONTINUED NORTHWARD MOVEMENT TO THE BOUNDARY. STILL LOOKING FOR THUNDER CHANCES ALONG THE COLD FRONT. SIMILAR TIMING IN TAFS WITH TSRA MENTIONED FOR A TWO HOUR WINDOW BETWEEN 20-24Z. PLENTY OF LOW-LEVEL MOISTURE UPSTREAM BEHIND THE LOW...WITH MVFR/IFR CLOUDS RETURNING OVERNIGHT...LOWEST CIGS FARTHER NORTH AT FNT/MBS CLOSER TO THE LOW TRACK. WILL ALSO STICK WITH THE LONGER/STRONGER MENTION OF RAIN SHOWERS FARTHER NORTH NEAR THE LOW. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && SHORT TERM...BRAVENDER AVIATION.....BRAVENDER LONG TERM....GSS YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 327 PM EDT THU MAY 25 2006 MIZ047>049-053>055-060>063-068>070-075-076-082-083-260530- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 327 PM EDT THU MAY 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN. .DAY ONE...TONIGHT TORNADO WATCH 394 IS IN EFFECT UNTIL 10 PM EDT. NUMEROUS THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND EVENING. THERE IS A CHANCE OF SEVERE WEATHER WITH THESE STORMS...WITH WIND GUSTS TO 70 MPH AND HAIL TO ONE INCH IN DIAMETER THE PRIMARY HAZARDS. ISOLATED TORNADOS ARE ALSO POSSIBLE. THE BEST CHANCE FOR THUNDERSTORMS AND SEVERE WEATHER WILL OCCUR BETWEEN 4 PM AND 10 PM. THUNDERSTORMS MOVEMENT WILL BE TO THE NORTHEAST AT 30 MPH. LOW PRESSURE OVER WISCONSIN WILL MOVE TO LAKE HURON TONIGHT... BRINGING A COLD FRONT ACROSS LOWER MICHIGAN BY THIS EVENING. A WARM...MOIST AND UNSTABLE ATMOSPHERE WILL BE IN PLACE AHEAD OF THIS COLD FRONT...WHICH WILL SET THE STAGE FOR POTENTIAL STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS ON FRIDAY AS LOW PRESSURE LINGERS OVER THE REGION. THERE IS ALSO A CHANCE OF THUNDERSTORMS ON TUESDAY AND WEDNESDAY AS A FRONT MOVES INTO THE STATE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION HAS OCCURRED. LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-260530- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON MI- 327 PM EDT THU MAY 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ST CLAIR...THE MICHIGAN WATERS OF LAKE ERIE AND LAKE HURON. .DAY ONE...TONIGHT TORNADO WATCH 394 IS IN EFFECT UNTIL 10 PM EDT. NUMEROUS THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND EVENING. THERE IS A CHANCE OF SEVERE WEATHER WITH THESE STORMS...WITH WIND GUSTS TO 70 MPH AND HAIL TO ONE INCH IN DIAMETER THE PRIMARY HAZARDS. ISOLATED TORNADOS ARE ALSO POSSIBLE. THE BEST CHANCE FOR THUNDERSTORMS AND SEVERE WEATHER WILL OCCUR BETWEEN 4 PM AND 10 PM. THUNDERSTORMS MOVEMENT WILL BE TO THE NORTHEAST AT 30 MPH. LOW PRESSURE OVER WISCONSIN WILL MOVE TO LAKE HURON TONIGHT... BRINGING A COLD FRONT ACROSS LOWER MICHIGAN BY THIS EVENING. A WARM...MOIST AND UNSTABLE ATMOSPHERE WILL BE IN PLACE AHEAD OF THIS COLD FRONT...WHICH WILL SET THE STAGE FOR POTENTIAL STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS ON FRIDAY AS LOW PRESSURE LINGERS OVER THE REGION. THERE IS ALSO A CHANCE OF THUNDERSTORMS ON TUESDAY AND WEDNESDAY AS A FRONT MOVES INTO THE STATE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION HAS OCCURRED. KAHL YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
333 PM EDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL MARLETTE 43.33N 83.08W
05/25/2006 E1.00 INCH SANILAC MI TRAINED SPOTTER
&&
DGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
559 PM EDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL NEWPORT 42.00N 83.31W
05/25/2006 E0.75 INCH MONROE MI AMATEUR RADIO
&&
DRCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
615 PM EDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM HAIL GRAND BLANC 42.93N 83.62W
05/25/2006 E0.75 INCH GENESEE MI AMATEUR RADIO
&&
DRCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
624 PM EDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG 3 SE ANN ARBOR 42.24N 83.69W
05/25/2006 WASHTENAW MI AMATEUR RADIO
TREES DOWN
&&
DRCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
639 PM EDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 2 E GOODRICH 42.92N 83.47W
05/25/2006 E1.00 INCH GENESEE MI TRAINED SPOTTER
&&
DRC3 marine hail, 2 marine thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Lake Huron in 2006Every state in 2006This day in weather history
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5513134, 5513135, 5513136, 5513137, 5513138.